Discussions By Condition: Repiratory conditions

Coughing up phlem

Posted In: Repiratory conditions 0 Replies
  • Posted By: Anonymous
  • May 22, 2010
  • 10:21 AM

I have been doing this since the middle of last Septembe (2009) and here it is May 2010. I have had 2 separate bouts of antibiotics and prescription cough medicine, one in December 2009 and one in March 2010. It started with a dry 'cracked' cough that would choke me - like gasping for air and it's the same except all the time constanting coughing and having a hard time getting anything up out of my chest. I cough and cough until a thick musus substance comes up (phlem). Sometimes this excessive coughing leads to nausea and vomiting. This can last for hours and happens often thru the day and ALOT thru the night and early morning hours. Which I then have to get up because I can't go back to sleep with all the coughing. I am so very tired because I am not getting enough rest. I do have allergies and asthma and I do NOT smoke. My son feels I should go to a doctor and find out what this problem is - I have my family doctor. He (son) thinks it's more serious like "Congestive Heart Failure" or fluid around my lungs. The problem here is our medical insurance ran out last July 2009 and we don't have any at the present time. My husband is on unemployment and we struggle to keep up with our every months bills. I keep putting off going to the hospital, when I know I should. ALSO I have lost 23 pounds since this past September. Which I am not complaining about...I could stand to loos more weight. But still, when does this coughing stop?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?